MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; PK DISSECTING FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST; PK DISSECTING FORCEPS
Model Number 420227-11
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Isi has not received the pk dissecting forceps instrument for evaluation.Therefore, the root cause of the customer reported failure mode has not been determined.A follow-up mdr will be submitted if additional information is obtained.A review of the site's complaint history does not show any additional complaints related to this product and/or this event.A review of the instrument log for the instrument (pn 420227-11/lot # n11191202 752) associated with this event was performed.Per logs, the instrument was last used on (b)(6) 2022 on system (b)(4).The instrument had no uses remaining after last use.Based on the information provided at this time, this complaint is being reported due to the following conclusion: it was alleged that the instrument had conductor wire damage.The damaged/broken conductor wire has potential for electrical discharge at a location other than intended.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.
 
Event or Problem Description
It was reported that prior to starting a da vinci-assisted radical prostatectomy with lymphadenectomy surgical procedure, the power cable of the pk dissecting forceps instrument was torn.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) made multiple follow up attempts to obtain additional information, however, no further details have been received as of date of this report.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Additional information can be found in the following fields: d9, g3, g6, h2, and h3 failure analysis investigation can be found in the following fields: h6 and h10 intuitive surgical, inc.(isi) received the pk dissecting forceps involved with this complaint and completed the device evaluation.Failure analysis confirmed the customer reported complaint.Failure analysis found the primary failure of the broken conductor wire to be related to the customer reported complaint.The pk dissecting forceps instrument was found to have a broken conductor wire at the yaw pulley at the distal end.The conductor wire was broken at the grip-crimp location and the root cause was attributed to a component failure.

Brand Name
ENDOWRIST
Common Device Name
PK DISSECTING FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key13614959
Report Number2955842-2022-10389
Device Sequence Number20096495
Product Code NAY
UDI-Device Identifier00886874111673
UDI-Public(01)00886874111673(10)N11191202
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K061260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420227-11
Device Catalogue Number420227
Device Lot NumberN11191202 752
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2022
Supplement Date Received by Manufacturer04/22/2022
Initial Report FDA Received Date02/26/2022
Supplement Report FDA Received Date05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexMale